MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS3092
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One device was received for evaluation.Visual inspection found one of the snaps to have broken off.Since the connector was cut off and not received, the device could not be connected to the generator and tested.The investigation could not determine the root cause of the customer's report.An additional failure was found during the investigation; one of the snaps was found to be broken and missing.The additional findings did not contribute to the reported condition.The investigation found a broken snap on the electrode jaw.Snap damage can be caused by the user improperly misaligning the snaps into the mating holes during assembly.This damage can also be caused by multiple assembly attempts.The investigation identified the root cause of the reported event to be attributed to user error.Refer to the product instructions for use for additional information on the proper method of assembling the electrodes onto the reusable instrument.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, the device was plugged into generator and would not activate.No sound or seal would occur so another device was opened, which worked and completed the procedure.Nothing broke off during the procedure.There was no patient injury.The initial evaluation of the incident device found one of the snaps to have broken off.The broken piece was not returned.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key8399401
Report Number3006451981-2019-00035
Device Sequence Number1811421
Product Code GEI
UDI-Device Identifier20884524002153
UDI-Public20884524002153
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K981916
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLS3092
Device Catalogue NumberLS3092
Device Lot Number71180075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2019
Initial Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR